Hail, Cuming
- When
- September 9, 3:27 PM CST
- Where
- Cuming County, 4 mi NW of West Pt
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 41.867, -96.767
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Sep 9, 1:15 PM CST, 2 hours 12 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 215 PM CDT TUE SEP 9 2003 MAIN FORECAST CONCERNS FOCUS ON CHANCE OF/TIMING OF PCPN THE NEXT FEW DAYS. GENERALLY INCREASED POPS FROM PREVIOUS FCST THROUGH THE THURSDAY NIGHT PERIOD. SFC ANLYS EARLY THIS AFTN SHOWED OUR AREA IN SOUTHERLY FLOW BETWEEN HIGH PRES TO THE EAST AND FRONTAL BNDRY THAT EXTENDED FROM CNTRL ND TO SERN WY. DEWPOINTS HAVE INCREASED INTO THE 60S WITH SOUTHERLY FLOW AND SHOWERS/TSTMS. THE SHORTWAVE TROF MOVING THROUGH RIGHT NOW WILL CONTINUE TO LIFT NEWD...BUT THE NEXT SHORTWAVE SHOULD BRING PCPN BACK INTO THE AREA. PCPN CHANCES THE BEST TNGT AFTER MIDNIGHT. RAISED LOWS TNGT A LITTLE FOR MOST AREAS WITH SOUTHERLY FLOW AND HIGHER LOW LEVEL MOISTURE. DAY ONE OUTLK FROM SPC SEEMS ON TARGET...WITH BEST BET FOR SEVERE WEATHER THROUGH 12Z WED TO OUR WEST. BUT STORMS THAT DEVELOP TO OUR WEST SHOULD MOVE EASTWARD TNGT WITH DECENT LOW LEVEL JET...INCREASING INTO THE 40 TO 55 KT RANGE. CHANCE FOR PCPN WILL BE PRETTY GOOD ON WEDNESDAY...BUT IT LOOKS EVEN BETTER FOR WEDNESDAY NIGHT. 12Z ETA AND GFS WERE IN PRETTY GOOD AGREEMENT SHOWING HEAVIEST QPF RIGHT ACROSS ERN NE. THERE ARE SOME DIFFERENCES IN HOW THE ETA AND GFS HANDLE THE CHANCE OF PCPN THURSDAY AFTN. ETA KEEPS AT LEAST A CHANCE GOING ACROSS FAR SERN NE AND SWRN IA...BUT GFS IS DRY. PREFER THE SLOWER 12Z ETA SOLUTION WITH THIS...SINCE THE REX BLOCK OVER THE ERN U.S. SHOULD SLOW THINGS DOWN. WILL HAVE SOME MENTION OF POSSIBLE SHOWERS ON SATURDAY...BUT REST OF THE EXTENDED FCST LOOKS COOL AND MAINLY DRY. DECENT MID TROPOSPHERIC TROF WILL BE OVER THE CNTRL U.S. THIS WEEKEND...WITH TEMPERATURES TURNING A LITTLE WARMER EARLY NEXT WEEK WITH WEAK RIDGING ALOFT. .OMA...NONE. MILLER
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-092300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1140 AM CDT TUE SEP 9 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT A FEW THUNDERSTORMS CAN BE EXPECTED THROUGH THIS AFTERNOON AND AGAIN IN THE OVERNIGHT HOURS ACROSS MUCH OF EASTERN NEBRASKA AND WESTERN IOWA. HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORM CHANCES WILL CONTINUE THROUGH THURSDAY ACROSS ALL OF THE OUTLOOK AREA. LOCALLY HEAVY RAIN MAY OCCUR WEDNESDAY NIGHT INTO THURSDAY AS A FRONT MOVES ACROSS THE AREA. THE PROBABILITY FOR HAZARDOUS WEATHER THOUGH IS LOW. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION WILL PROBABLY NOT BE NEEDED THIS AFTERNOON OR TONIGHT. DEE
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
257 PM CDT TUE SEP 09 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0220 PM 2 NE BELLWOOD NE .88 INCH HAIL
09/09/03 BUTLER REPORTED BY PUBLIC.
0230 PM 4 SE RICHLAND NE .75 INCH HAIL
09/09/03 COLFAX REPORTED BY PUBLIC.The Omaha radar (KOAX), 69 km away, was scanning. The volume nearest the first event began at 21:25 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2003Every state in 2003This day in weather historyWarnings in Nebraska, September 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5336837.